| Catalog Number |
ATG80186 |
| Medical Device Problem Codes |
Entrapment of Device (1212); Material Rupture (1546); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
01/08/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The return of the sample is pending.However, photos and image were provided for review.The investigation of the reported event is currently underway.H10: d4 (expiry date: 02/2025) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly popped up.It was further that the balloon allegedly dislodged and came off the shaft.Reportedly, the balloon was stuck in the subclavian and was removed by doing a cut down procedure.The current status of the patient is unknown.
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly popped up at nominal pressure.It was further reported that the balloon became allegedly dislodged and came off the shaft and was stuck in the subclavian.Reportedly, the device and introducer sheath were not removed as one unit and the balloon was removed by doing a cut down and pulling out the balloon with scissors.The current status of the patient is unknown.
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one atlas gold pta dilatation catheter was received for evaluation.Balloon fiber was noted to the distal end of the catheter shaft by the proximal marker band.The balloon was noted to be fully detached from the catheter shaft and inverted.A frayed fiber was noted to the balloon.Due to the condition of the sample, functional testing was not performed.One x-ray image was reviewed.The image shows a wire into the subclavian vein and traversing a stenosis and appearing to end in a superior vena cava/right atrial stent.Additionally, one photo was reviewed.The photo shows the completely detached balloon of the atlas gold balloon.The balloon is seen inverted and bloody.Therefore, the investigation is inconclusive for the reported balloon rupture as no functional testing of the balloon could be performed due to the condition of the returned device.However, the investigation is confirmed for the reported detachment and entrapment as the balloon was completely detached and inverted, which could have occurred due to difficulties during removal.A definitive root cause for the alleged balloon rupture, detachment and entrapment could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: b5, d4 (expiration date: 02/2025), g3.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.